Fixed drug eruptions to ciprofloxacin - a case report

Rama R. Bhosale, Abhishek V. Patil

Abstract


Fixed drug eruptions (FDE) are common adverse drug reactions and they recur at the same site with each exposure to a particular drug. Drugs inducing FDE are usually those taken intermittently. Most common drugs causing fixed drug eruptions are antibiotics and analgesics. Here, we report a case of FDE to ciprofloxacin which was used in treatment of upper respiratory tract infection.


Keywords


Adverse drug reaction, ciprofloxacin, fixed drug eruption

Full Text:

PDF

References


Kaur I, Singh J. Cutaneous drug reaction with intravenous ceftriaxone. Indian J Pharmacol 2009;41:284-5.

Chatterjee S, Ghosh AP, Barbhuiya J, Dey SK. Adverse cutaneous drug reactions: A one year survey at a dermatology outpatient clinic of a tertiary care hospital. Indian J Pharmacol 2006;38:429-31.

Naranjo CA, Busto U, Sellers EM, Sandor P, Ruiz I, Roberts EA, et al. A method for estimating the probability of adverse drug reactions. Clin Pharmacol Ther 1981;30:239-45.

Shiohara T, Mizukawa Y. Fixed drug eruption: A disease mediated by self-inflicted responses of intraepidermal T cells. Eur J Dermatol 2007;17:201-8.

Jeevanagi SR, Manjunath S, Wali VK. A case of ciprofloxacin-induced erythema multiforme. Indian J Pharmacol 2008;40:45-6.